Florida, 2005Tropical Storm in Florida, June 9 to 10, 2005
June 9 to 10, 2005 · NWS EYW · 3 events in 3 counties and zones
3 tropical storm, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before the first event at Jun 9, 1:20 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 1:20 PM EST, 3 hours 40 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
220 PM EDT THU JUN 9 2005
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER
LAND ARE EAST TO SOUTHEAST NEAR 20 MPH...WITH GUSTS NEAR 25 MPH.
C-MAN WINDS...ON AVERAGE...ARE EAST TO SOUTHEAST NEAR 20 KNOTS.
TEMPERATURES ARE IN THE MID 80S. ONLY ABOUT FIVE DEGREES OF COOLING
IS EXPECTED TONIGHT DUE TO PLENTY OF CLOUD COVER...AS WELL AS STRONG
EAST TO SOUTHEAST SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE
LOWER 80S.
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
TROPICAL STORM FORCE WINDS COULD BEGIN TO AFFECT THE OFFSHORE WATERS
WELL SOUTH OF THE DRY TORTUGAS AROUND MIDNIGHT TONIGHT. TROPICAL
STORM ARLENE WILL PASS NEAR OR OVER THE WESTERN TIP OF CUBA SOMETIME
AFTER MIDNIGHT TONIGHT. WINDY AND RAINY CONDITIONS EXPECTED ACROSS
THE KEYS...ESPECIALLY THE LOWER AND MIDDLE KEYS TONIGHT. TROPICAL
STORM ARLENE SHOULD TRACK INTO THE CENTRAL GULF OF MEXICO FRIDAY.
WEATHER CONDITIONS SHOULD BEGIN TO IMPROVE FRIDAY AFTERNOON AS
TROPICAL STORM ARLENE MOVES FARTHER AWAY FROM THE KEYS. TROPICAL
STORM ARLENE SHOULD BE MOVING ACROSS THE NORTH CENTRAL GULF OF
MEXICO FRIDAY NIGHT. IN THE WAKE OF TROPICAL STORM ARLENE...AN
ATLANTIC RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD ACROSS THE
FLORIDA STRAITS SATURDAY AND SATURDAY NIGHT.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
THE GFS NUMERICAL MODEL GUIDANCE WANTS TO DEVELOP AN AREA OF LOW
PRESSURE OVER THE NORTH CENTRAL CARIBBEAN SUNDAY. THE GFS NUMERICAL
MODEL GUIDANCE THEN DEPICTS THIS AREA OF LOW PRESSURE DEEPENING AS
IT MOVES TO THE NORTHEAST OVER THE EASTERN TIP OF CUBA AND INTO THE
BAHAMAS SUNDAY NIGHT THROUGH MONDAY NIGHT. FOR NOW...THIS SOLUTION
WILL BE IGNORED. THE EXTENDED PORTION OF THE FORECAST WILL BE BASED
CLOSER TO THE NAM NUMERICAL MODEL SOLUTION OF A RIDGE OF HIGH
PRESSURE ACROSS NORTH FLORIDA...BUT NOT AS STRONG OF A RIDGE AS THE
NAM NUMERICAL MODEL GUIDANCE DEPICTS.
&&
.MARINE...
A TROPICAL STORM WARNING IS IN EFFECT FOR THE DRY TORTUGAS. TROPICAL
STORM CONDITIONS ARE POSSIBLE ON THE WATERS SOUTHWEST AND WEST OF
THE MARQUESAS KEYS LATER TONIGHT INTO FRIDAY MORNING. STRONG WINDS
FRIDAY MORNING WILL BEGIN TO DECREASE FRIDAY AFTERNOON. WINDS AND
SEAS WILL GRADUALLY DECREASE FRIDAY NIGHT THROUGH SATURDAY NIGHT.
LITTLE CONFIDENCE IN THE SUNDAY THROUGH TUESDAY TIME PERIODS. FOR
NOW...THE FORECAST WILL CONTAIN EAST TO SOUTHEAST WINDS OF 10 TO 15
KNOTS...BUT THIS COULD BE ON THE LOW SIDE.
&&
.AVIATION...
EXPECT THE COVERAGE AND INTENSITY OF THE CONVECTION TO INCREASE THIS
AFTERNOON AND EVENING AS SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS MOVE FROM SOUTHEAST TO NORTHWEST ACROSS THE ROUTE.
PERIODIC MVFR/IFR CONDITIONS WILL BE POSSIBLE OF THE REST OF THE
AFTERNOON AS HEAVY SHOWERS AND THUNDERSTORMS WITHIN RAINBANDS MOVE
ACROSS THE KMTH AND KEYW ISLAND TERMINALS.
SUSTAINED WINDS NEAR 20 KNOTS ARE ALREADY OCCURRING AT THE KEYW
TERMINAL AND 15 TO 20 KNOTS AT THE KMTH TERMINAL. WIND GUSTS OVER 35
KNOTS ARE POSSIBLE IN THE HEAVIEST SHOWERS AND THUNDERSTORMS.
WHEN PLANNING YOUR FLIGHT...PLEASE CHECK THE LATEST TERMINAL
FORECASTS....OBSERVATIONS...AND SIGMETS/AIRMETS. YOUR PIREPS ARE
APPRECIATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 79 86 80 88 / 80 60 40 40
MARATHON 77 87 80 89 / 80 60 40 40
&&
.EYW WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR ALL KEYS
WATERS...GMZ031-032-033-052-053-054-072-073-074-075.
TROPICAL STORM WARNING...GMZ075.
&&
PUBLIC/MARINE/DIGITAL...............BS
AVIATION/NOWCASTS/WARNINGS..........DAF
UPPER AIR/DATA ACQUISITION..........MP/TT
HLS/TROPICAL WEATHER COORDINATOR....AD
Hazardous weather outlook, Jun 9, 7:30 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
830 AM EDT THU JUN 9 2005
FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-101000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM-
WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
830 AM EDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM ARLENE WILL MOVE SLOWLY NORTHWARD OVER THE WESTERN
CARIBBEAN WHILE HIGH PRESSURE OVER THE NORTH ATLANTIC STRENGTHENS.
DEEP ATMOSPHERIC MOISTURE COUPLED WITH ADEQUATE ATMOSPHERIC
INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS OVER THE KEYS AND
SURROUNDING WATERS TODAY AND TONIGHT. THE MAIN THUNDERSTORM HAZARDS
TODAY AND TONIGHT ARE DANGEROUS CLOUD TO SURFACE LIGHTNING
STRIKES...WIND GUSTS NEAR 35 KNOTS...AND REDUCED VISIBILITIES IN
HEAVY DOWNPOURS.
WINDS WILL GRADUALLY INCREASE TODAY AND TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT TODAY FOR INCREASING WINDS. BY TONIGHT...EAST
TO SOUTHEAST WINDS WILL BE 20 TO 25 KNOTS OVER MARINE LOCATIONS AND
NEAR 20 MPH OVER ISLAND LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TROPICAL STORM ARLENE WILL MOVE INTO THE GULF OF MEXICO FRIDAY AND
CONTINUE TO MOVE SLOWLY NORTHWARD THEREAFTER. STRONG WINDS FRIDAY
WILL BEGIN TO DECREASE LATE FRIDAY NIGHT. SCATTERED THUNDERSTORMS
WILL GIVE WAY TO ISOLATED THUNDERSTORMS SATURDAY AS TROPICAL STORM
ARLENE MOVES AWAY FROM THE KEYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BS
In the hours before
Special weather statement, Jun 9, 12:50 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
150 PM EDT THU JUN 9 2005
FLZ076>078-092200-
MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS-
150 PM EDT THU JUN 9 2005
...HIGH WINDS AND HEAVY RAINS IMPACTING THE FLORIDA KEYS...
HEAVY RAIN SHOWERS...ACCOMPANIED BY SUSTAINED EAST TO SOUTHEAST WINDS
OF 20 TO 25 MPH...WITH GUSTS APPROACHING 35 MPH...WILL BE AFFECTING
THE KEYS ISLAND CHAIN THROUGH THE REST OF THIS AFTERNOON.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS CROSSING BRIDGES ALONG
THE OVERSEAS HIGHWAY...AS WINDS WILL BE HIGHER ALONG THE ELEVATED
EXPOSED BRIDGE SPANS. HEAVY RAIN WILL REDUCE VISIBILITY TO
BELOW ONE MILE...AS WELL AS PRODUCE MINOR STREET FLOODING. STRONG
WINDS COULD CAUSE MINOR SALT WATER OVERWASH ALONG ROADWAYS
WITH AN ATLANTIC EXPOSURE...SUCH AS SOUTH ROOSEVELT BOULEVARD IN KEY
WEST...OR THE SOUTHERNMOST POINT.
MONITOR THE PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE IN KEY
WEST FOR FURTHER UPDATES OR POSSIBLE WARNINGS.
DEVANAS
Special weather statement, Jun 9, 5:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
600 PM EDT THU JUN 9 2005
FLZ076>078-100300-
MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS-
600 PM EDT THU JUN 9 2005
...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG WINDS AND HEAVY RAINS TO
IMPACT THE FLORIDA KEYS THIS EVENING AND TONIGHT...
OCCASIONAL SQUALLS...ACCOMPANIED BY WIND GUSTS NEAR 40 MPH AND HEAVY
DOWNPOURS...WILL PERIODICALLY AFFECT THE ISLAND CHAIN INTO TONIGHT.
MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE
ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER
ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL
REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET
FLOODING. IN ADDITION...STRONG WINDS COULD CAUSE MINOR SALT WATER
OVERWASH ALONG ROADWAYS WITH AN ATLANTIC EXPOSURE...SUCH AS SOUTH
ROOSEVELT BOULEVARD IN KEY WEST...OR THE SOUTHERNMOST POINT.
PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR
NATIONAL WEATHER SERVICE IN KEY WEST-.
Tropical Storm, Monroe/Lower Keys
- When
- June 9, 5:00 PM EST to June 10, 10:00 PM EST
- Where
- Monroe/Lower Keys forecast zone
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 25.557, -80.917 (the zone’s center; the record gives no point)
Tropical Storm Arlene. Peak wind gusts 41 knots (47 mph) at Key West International Airport, 40 knots (46 mph) at Key West Naval Air Station, and 38 knots (44 mph) at Sand Key C-MAN. Wind damage limited to small tree limbs.
Tropical Storm, Monroe/Middle Keys
- When
- June 9, 5:05 PM EST to June 10, 9:00 PM EST
- Where
- Monroe/Middle Keys forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 25.557, -80.917 (the zone’s center; the record gives no point)
Tropical Storm Arlene. Peak wind gusts to 44 knots (51 mph) recorded at Duck Key, 38 knots (44 mph) at Sombrero Key Light C-MAN, and 36 knots (41 mph) at Long Key C-MAN. Damage limited to small tree limbs.
Tropical Storm, Monroe/Upper Keys
- When
- June 10, 11:45 AM EST
- Where
- Monroe/Upper Keys forecast zone
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 25.557, -80.917 (the zone’s center; the record gives no point)
Tropical Storm Arlene. Wind damage to porches, eaves and screens on four homes on Lower Matecumbe Key. Wind gusts in excess of 50 mph estimated by emergency management.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459291, 5459290, 5459289.